Alert archive / North Carolina / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 1, NWS Raleigh, NC

January 30, 2013Davidson County, Forsyth County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Jan 30, 2013, 8:15 PM EST for Davidson County, Forsyth County, North Carolina. It was in force for 60 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jan 30, 2013, 8:15 PM EST (01:15 UTC)
Expired
Jan 30, 2013, 9:15 PM EST
In force
60 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

Counties Davidson County, NC, Forsyth County, NC

The radar

The Roanoke radar (KFCX), 123 km from the middle of the area, began a volume at 01:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 30, 8:16 PM ESTNON-TSTM WND GST 463 Wsw Lexington, NCREPORTED AT GOES STATION LXFN7
Jan 30, 8:20 PM ESTTSTM WND DMG1 Nnw Donnaha, NCTREE DOWN AT 6910 FISHER ROAD. TIME ESTIMATED BY RADAR.
Jan 30, 8:45 PM ESTTSTM WND DMG1 Nne Kernersville, NCTREE DOWN ON PORTER LANE.
Jan 30, 9:00 PM ESTTSTM WND DMG2 N Lexington, NCTREES BLOWN DOWN NEAR VIRGINIA DRIVE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 1.3 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2013-01-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2013-01-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 457 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
-75 J/kg
Mixed-layer LCL
1052 m above ground
0-6 km bulk shear
75 kt
0-1 km storm-relative helicity
457 m²/s²
0-3 km storm-relative helicity
630 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

043 
WUUS52 KRAH 310115
SVRRAH
NCC057-067-310215-
/O.NEW.KRAH.SV.W.0001.130131T0115Z-130131T0215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
815 PM EST WED JAN 30 2013

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DAVIDSON COUNTY IN CENTRAL NORTH CAROLINA
  FORSYTH COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 915 PM EST

* AT 808 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM DONNAHA TO 26
  MILES SOUTHWEST OF LINWOOD...OR ALONG A LINE EXTENDING FROM KING TO
  12 MILES NORTHWEST OF CONCORD...MOVING EAST AT 35 MPH. WINDS IN    
  EXCESS OF 58 MPH ARE LIKELY WITH THIS   STORM.

* LOCATIONS IMPACTED INCLUDE...
  LEWISVILLE...
  RURAL HALL...PFAFFTOWN...
  STANLEYVILLE...
  WINSTON-SALEM...MIDWAY...
  WALKERTOWN...WELCOME...
  SEDGE GARDEN...BELEWS CREEK...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS 
GENERATED BY DAMAGING WINDS CAN BE DEADLY. POCKETS OF ENHANCED 
STRAIGHT-LINE WIND CAN PRODUCE DAMAGE THAT IS SIMILAR TO A WEAK 
TORNADO. 

PLEASE REPORT SEVERE WEATHER REPORTS TO YOUR LOCAL LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3612 8050 3614 8044 3626 8045 3626 8003
      3551 8007 3550 8019 3558 8021 3568 8034
      3571 8033 3574 8046 3584 8049 3585 8039
      3589 8042 3589 8037 3596 8038 3599 8043
      3602 8042 3606 8047 3604 8050 3609 8052
TIME...MOT...LOC 0111Z 264DEG 29KT 3629 8039 3555 8069

$$

NP
4 follow-up statements
249 
WWUS52 KRAH 310129
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
829 PM EST WED JAN 30 2013

NCC057-067-310215-
/O.CON.KRAH.SV.W.0001.000000T0000Z-130131T0215Z/
DAVIDSON NC-FORSYTH NC-
829 PM EST WED JAN 30 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM EST
FOR FORSYTH AND DAVIDSON COUNTIES...

AT 827 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS.  THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF RURAL HALL TO 17
MILES WEST OF HIGH ROCK...OR ALONG A LINE EXTENDING FROM WALNUT COVE
TO 8 MILES SOUTH OF SALISBURY...MOVING EAST AT 35 MPH.

HAZARDS IN THE WARNING INCLUDE...
DAMAGING WINDS IN EXCESS OF 58 MPH.

LOCATIONS IN THE PATH OF THE STORM INCLUDE... WINSTON-SALEM...
ARCADIA...MIDWAY...WALKERTOWN...WELCOME...LINWOOD...LEXINGTON...SEDGE
GARDEN...BELEWS CREEK...KERNERSVILLE...THOMASVILLE...NEWSOM...
GORDONTOWN AND DENTON.

STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM EST THURSDAY MORNING
FOR CENTRAL NORTH CAROLINA.

LAT...LON 3612 8050 3614 8044 3626 8045 3626 8003
      3551 8007 3550 8019 3558 8021 3568 8034
      3571 8033 3574 8046 3584 8049 3585 8039
      3589 8042 3589 8037 3596 8038 3599 8043
      3602 8042 3606 8047 3604 8050 3609 8052
TIME...MOT...LOC 0129Z 264DEG 29KT 3630 8021 3557 8051

$$

NP
307 
WWUS52 KRAH 310149
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
849 PM EST WED JAN 30 2013

NCC057-067-310215-
/O.CON.KRAH.SV.W.0001.000000T0000Z-130131T0215Z/
DAVIDSON NC-FORSYTH NC-
849 PM EST WED JAN 30 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM EST
FOR FORSYTH AND DAVIDSON COUNTIES...

AT 845 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS.  THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM BELEWS CREEK TO 7 MILES WEST OF HIGH
ROCK...OR ALONG A LINE EXTENDING FROM BELEWS CREEK TO 9 MILES
SOUTHEAST OF SALISBURY...MOVING EAST AT 35 MPH.

HAZARDS IN THE WARNING INCLUDE...
DAMAGING WINDS IN EXCESS OF 58 MPH.
HEAVY RAIN. 

LOCATIONS IN THE PATH OF THE STORM INCLUDE... KERNERSVILLE...
THOMASVILLE...NEWSOM...GORDONTOWN AND DENTON.

STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.

WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED TO YOUR LOCAL LAW ENFORCEMENT AGENCY. THEY WILL RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM EST THURSDAY MORNING
FOR CENTRAL NORTH CAROLINA.

LAT...LON 3612 8050 3614 8044 3626 8045 3626 8003
      3551 8007 3550 8019 3558 8021 3568 8034
      3571 8033 3574 8046 3584 8049 3585 8039
      3589 8042 3589 8037 3596 8038 3599 8043
      3602 8042 3606 8047 3604 8050 3609 8052
TIME...MOT...LOC 0149Z 264DEG 29KT 3632 8001 3559 8031

$$

NP
991 
WWUS52 KRAH 310202
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
902 PM EST WED JAN 30 2013

NCC057-067-310215-
/O.CON.KRAH.SV.W.0001.000000T0000Z-130131T0215Z/
DAVIDSON NC-FORSYTH NC-
902 PM EST WED JAN 30 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM EST
FOR SOUTHEASTERN FORSYTH AND DAVIDSON COUNTIES...

AT 900 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS.  THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 18 MILES NORTHEAST OF KERNERSVILLE TO
HIGH ROCK...OR ALONG A LINE EXTENDING FROM 6 MILES SOUTHEAST OF
MADISON TO 12 MILES SOUTHEAST OF LINWOOD...MOVING EAST AT 35 MPH.

HAZARDS IN THE WARNING INCLUDE...
DAMAGING WINDS IN EXCESS OF 58 MPH.

LOCATIONS IN THE PATH OF THE STORM INCLUDE... DENTON.

STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM EST THURSDAY MORNING
FOR CENTRAL NORTH CAROLINA.

LAT...LON 3624 8004 3551 8007 3550 8019 3558 8021
      3568 8034
TIME...MOT...LOC 0202Z 264DEG 29KT 3633 7988 3560 8018

$$

NP
453 
WWUS52 KRAH 310212
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
912 PM EST WED JAN 30 2013

NCC057-067-310222-
/O.EXP.KRAH.SV.W.0001.000000T0000Z-130131T0215Z/
DAVIDSON NC-FORSYTH NC-
912 PM EST WED JAN 30 2013

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN FORSYTH AND
DAVIDSON COUNTIES EXPIRES AT 915 PM EST...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND 
THE WARNING WILL BE ALLOWED TO EXPIRE. 

IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS...PLEASE 
REPORT TO YOUR LOCAL LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR 
REPORT TO THE NATIONAL WEATHER SERVICE. IN RALEIGH.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM EST THURSDAY MORNING
FOR CENTRAL NORTH CAROLINA.

LAT...LON 3624 8004 3551 8007 3550 8019 3558 8021
      3568 8034
TIME...MOT...LOC 0212Z 264DEG 29KT 3634 7978 3561 8008

$$

NP

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 30, 7:05 PM EST, 1 hour 10 minutes earlier.

Area forecast discussion, Jan 30, 7:05 PM EST, 1 hour 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
705 PM EST WED JAN 30 2013

.SYNOPSIS...
A STRONG SOUTHERLY WIND WILL CONTINUE INTO THE LATE AFTERNOON AND
EVENING AHEAD OF AN APPROACHING STRONG COLD FRONT. COLDER AND DRIER
AIR WILL SURGE INTO THE AREA LATER TONIGHT AND THURSDAY FOLLOWING
THE FRONT.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 310 PM WEDNESDAY...

SEVERE THUNDERSTORM AND/OR TORNADO WATCHES EXPECTED LATER THIS
AFTERNOON AND EVENING.

THERE IS LITTLE CHANGE TO THE EXPECTED FORECAST THIS EVENING WITH
THE STRONG COLD FRONTAL PASSAGE. THE SQUALL LINE CONTINUED TO MOVE
ACROSS THE MOUNTAINS AT MID AFTERNOON. THE CONVECTION ALONG THE
SQUALL LINE CONTINUED TO BE LOW-TOPPED AS THE LINE MOVED INTO THE NC
MOUNTAINS... SOME INCREASE IN CG-LIGHTNING OBSERVED OVER WESTERN NC
IN THE PAST HOUR. EVEN DEEPER CONVECTION TO THE SOUTH PART OF THE
LINE EXISTED WHERE CG LIGHTNING WAS COMMON ALONG THE SQUALL LINE
FROM SOUTHWESTERN NC INTO GA AND AL. THIS IS WHERE THE INSTABILITIES
WERE GREATER AND THE CONVECTION EXTENDED MUCH HIGHER INTO THE
FAVORABLE ZONE FOR THE INITIATION OF CG STRIKES. THIS IS ALSO WHERE
THE STRONGER AND DAMAGING WIND GUSTS WERE REACHING THE SURFACE.

WEATHER PARAMETERS WERE BECOMING MORE FAVORABLE FOR THE SQUALL LINE
TO EMERGE OUT INTO THE WESTERN PIEDMONT IN THE NEXT FEW HOURS...
THEN SURGE EAST ACROSS THE PIEDMONT DURING THE EVENING... REACHING
THE EASTERN ZONES LATE EVENING. THE MAIN HAZARD IS STILL EXPECTED TO
BE LOCALLY DAMAGING WIND GUSTS TO 60-65 MPH WITH THE LEWP/BOWING
SEGMENTS ALONG THE LINE OF CONVECTION. THE STRENGTH OF THE LOW LEVEL
JET 2-3K FEET AGL... CURRENTLY AT 60+ KNOTS IS PROBLEMATIC... AND IS
FORECAST TO INCREASE TO 60-80 MPH AS THE MID LEVEL TROUGH BECOMES
NEGATIVELY TILTED AND SURGES ENE OVER THE MOUNTAINS THIS AFTERNOON
AND EVENING. TRANSFER OF MOMENTUM FROM THE LOW LEVEL JET MAY OCCUR
WITH THE DOWNPOURS ALONG THE SQUALL LINE AS IT PROGRESSIVELY MOVES
EAST THROUGH THE REGION. IN THE EASTERN ZONES... THERE HAS BEEN
CLEARING AND DESTABILIZATION THIS AFTERNOON. MLCAPES HAVE INCREASED
TO NEARLY 1000 J/KG NEAR THE SC/NC BORDER WHERE TEMPS WERE NEAR 80
AND DEW POINTS WERE IN THE LOWER 60S. THIS WILL BE THE LAST AREA TO
SEE THE LINE OF CONVECTION BY LATE EVENING AND OVERNIGHT... GIVING
THIS REGION A CHANCE TO STABILIZE SOMEWHAT DUE TO LOSS OF HEATING.
HOWEVER... A SLIGHT RISK WILL REMAIN IN PLACE FOR ALL ZONES THROUGH
THE EXPECTED SQUALL LINE PASSAGE.

A WIND ADVISORY IS IN EFFECT THROUGHOUT THE AREA. THE STRONG
SOUTHERLY GRADIENT WINDS WILL CONTINUE TO GUST TO BETWEEN 40 AND
POSSIBLY 50 MPH. SCATTERED SHOWERS MAY BRING DOWN THE STRONGER 50
MPH GUSTS WELL OUT AHEAD OF THE SQUALL LINE.

THERE IS STILL A LOW END TORNADO THREAT ESPECIALLY BETWEEN LATE
AFTERNOON INTO MID EVENING WHEN THE INSTABILITY AND DYNAMICS WORK IN
TANDEM. THE SHEAR ILLUSTRATED BY LONG/CURVED HODOGRAPHS IN THE
LOWEST FEW KILOMETERS SUGGEST A CONTINUED THREAT (ALTHOUGH
CONDITIONAL OF A TORNADO). THIS POTENTIAL SHOULD BE MAXIMIZED OVER
THE PIEDMONT... WHERE THE CONVECTIVE LINE WILL ARRIVE BEFORE
DIURNALLY-DRIVEN INSTABILITY FULLY WANES.

THE FLASH FLOOD THREAT DOES NOT WARRANT A WATCH AT THIS TIME DUE TO
THE QUICK MOVEMENT OF THE HEAVY RAIN (TIMING OF 1-2 HOURS MOST
AREAS). HOURLY RATES OF 0.75 TO 1 INCH WILL PRODUCE THE TYPICAL
URBAN MINOR FLOODING ISSUES... BUT WIDESPREAD FF IS NOT EXPECTED.

TOTAL QPF OF 1 TO 2 INCHES WEST... AND 0.5 TO 1 INCH EAST
EXPECTED... WITH THE LINE WEAKENING AS IT MOVES INTO THE COASTAL
PLAIN.

ALL WILL QUIET DOWN AFTER MIDNIGHT... WHEN THE ADVISORY FOR WIND
SHOULD BE CANCELED EARLY IF CURRENT PROJECTIONS HOLD. IT APPEARS
THAT THE WIND DAMAGE THREAT WILL DIMINISH JUST AFTER THE SQUALL LINE
MOVES THROUGH.

CAA WILL ARRIVE LATER TONIGHT... LOWS 40-50 NW TO SE.

&&

.SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
AS OF 150 PM WEDNESDAY...

COLD FRONT WILL BE WELL OFFSHORE BY DAYBREAK WITH HIGH PRESSURE
INITIALLY BUILDING ACROSS THE GULF STATES AND INTO THE REGION BEHIND
THE FRONT. MILD ORIGIN OF THE HIGH AND ENSUING WESTERLY FLOW WILL
ALLOW HIGHS ON THURSDAY TO REACH NEAR NORMAL...IN THE UPPER 40S TO
LOWER 50S AND WINDS WILL BE DIMINISHING AS THE PRESSURE GRADIENT
LOOSENS...LOOKING AT UP TO 15 MPH SUSTAINED WESTERLY WINDS WITH
GUSTS TO PERHAPS 25 MPH. A REINFORCING SHORT WAVE WILL BE DIGGING
INTO THE DOMINANT EAST COAST TROF LATE THURSDAY NIGHT...POSSIBLY
SQUEEZING OUT SOME ISOLATED FLURRIES ALONG THE NORTHWEST TIER AS IT
CROSSES THE MOUNTAINS. MINS THURSDAY NIGHT WILL BE AROUND 30...AND
THE MAIN SENSIBLE IMPACT FROM THIS SHORT WAVE WILL BE TO SHARPEN THE
NORTHWEST FLOW INTO THE TROF AND INITIATE STRONGER COLD AIR
ADVECTION ON FRIDAY...WHEN HIGHS WILL STRUGGLE TO GET OUT OF THE
30S IN THE NORTHWEST...AND MAX OUT IN THE MID 40S IN THE
SOUTHEAST. HIGH PRESSURE SETTLING OVERHEAD WILL LOCK THE COLD AIR IN
OVERNIGHT...AND UNDER CLEAR SKIES...MINS FRIDAY NIGHT WILL BOTTOM
OUT IN THE LOWER 20S.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
AS OF 150 PM WEDNESDAY...

MOSTLY CLEAR SKIES WITH HIGH PRESSURE OVERHEAD SATURDAY WILL ALLOW
HIGH TEMPERATURES TO CLIMB BACK TOWARDS SEASONABLE READINGS...IN THE
45 TO 50 DEGREE RANGE. THIS HIGH WILL SHIFT QUICKLY OFFSHORE AND A
FAST MOVING MID LEVEL CLIPPER SYSTEM WILL DIG INTO THE OHIO
VALLEY ON SATURDAY NIGHT...POSSIBLY PRODUCING SOME LIGHT RAIN OR
SNOW SHOWERS AS IT TRAVERSES THE AREA...WITH LITTLE TO NO
ACCUMULATION. THE ASSOCIATED CLOUDINESS WILL PREVENT TEMPERATURES
FROM CRASHING HARD SATURDAY NIGHT...HOWEVER...WITH SUNDAY MORNING
LOWS AROUND 30. THE WARMER START AND INCREASING SUN EXPECTED ON
SUNDAY WILL ALLOW HIGHS TO REBOUND FURTHER...INTO THE SEASONABLE
LOWER 50S OVER MOST OF THE AREA.

THE EAST COAST TROF AXIS SHIFTS OFFSHORE AND UPPER FLOW WILL NOT BE
AS AMPLIFIED EARLY NEXT WEEK. ANOTHER REINFORCING BACKDOOR COLD
FRONT WILL BE SLOWLY EDGING SOUTH AND POTENTIALLY STALLING ACROSS
THE MID ATLANTIC ON TUESDAY INTO WEDNESDAY...BUT MOISTURE WILL BE
LACKING AND FORCING WILL BE UNFOCUSED IN THE WEAKER UPPER FLOW. AT
THIS POINT THE WEATHER MONDAY THROUGH WEDNESDAY LOOKS DRY AND
SEASONABLY MILD WITH HIGHS MOSTLY IN THE LOW TO MID 50S EACH DAY.

&&

.AVIATION /00Z THURSDAY THROUGH MONDAY/...
AS OF 645 PM WEDNESDAY...

OVERALL...CIGS HAVE LIFTED TO VFR EARLY THIS EVENING...BUT
CONDITIONS ARE EXPECTED TO DETERIORATE OVER THE NEXT COUPLE OF HOURS
AS SHOWERS AND ISOLATED THUNDERSTORMS ASSOCIATED WITH A STRONG COLD
FRONT BEGIN TO IMPACT THE AREA. AS OF 00Z...THE LEADING EDGE OF THE
PRECIP IS JUST ENTERING THE TRIAD REGION. WITHIN THIS BROAD AREA OF
PRECIP...A THIN LINE OF STRONG STORMS WILL PRODUCE A BRIEF PERIOD OF
HEAVY RAIN AND POTENTIALLY DAMAGING WINDS (50-60 MPH). THIS LINE
WILL MOVE ACROSS CENTRAL NC FROM WEST TO EAST THROUGH 06Z. AFTER THE
LINE OF STRONGER SHOWERS PASSES...LIGHTER RAIN IS EXPECTED TO
PERSIST FOR SEVERAL HOUR BEFORE CONDITIONS IMPROVE TO VFR. IN
ADDITION TO THE PRECIP...STRONG WINDS WILL CONTINUE TO IMPACT THE
AREA. SOUTHERLY WINDS HAVE BEEN GUSTING UP 40 MPH THIS AFTERNOON AND
EARLY EVENING AND ONCE THE FRONT PASSES...GUSTY WESTERLY WINDS WILL
OVERSPREAD THE AREA. WINDS MAY DECREASE SOME TOWARDS DAYBREAK...BUT
SHOULD ONCE AGAIN BECOME GUSTY OUT OF THE WEST WHEN HEATING
COMMENCES ON THURSDAY.

OUTLOOK...VFR CONDITIONS ARE THEN EXPECTED TO PREVAIL THROUGH EARLY
NEXT WEEK. ALTHOUGH...A COUPLE OF COLD FRONTS WILL MOVE ACROSS THE
AREA...ONE FRIDAY MORNING AND ONE SATURDAY NIGHT AND COULD PRODUCE A
PERIOD OF INCREASED CLOUDINESS...WITH EVEN A SMALL POSSIBILITY OF
SOME SPRINKLES OR FLURRIES.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

WIND ADVISORY FROM NOON WEDNESDAY TO 4 AM EST THURSDAY FOR
NCZ007>011-021>028-038>043-073>078-083>086-088-089.

&&

SYNOPSIS...BADGETT
NEAR TERM...BADGETT
SHORT TERM...MLM
LONG TERM...MLM
AVIATION...KRR
Hazardous weather outlook, Jan 30, 4:11 PM EST, 4 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
411 PM EST WED JAN 30 2013

NCZ007>011-021>028-038>043-073>078-083>086-088-089-312115-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
411 PM EST WED JAN 30 2013

...WIND ADVISORY IN EFFECT UNTIL 4 AM EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THROUGH TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

A STRONG COLD FRONT... AND ACCOMPANYING LINE OF SHOWERS AND ISOLATED
THUNDERSTORMS... WILL SURGE EAST ACROSS THE REGION... BEGINNING BY
LATE AFTERNOON IN THE WESTERN PIEDMONT... MOVING EAST THROUGH THE
REGION THIS EVENING. LOCALLY DAMAGING WIND GUSTS TO 60 MPH WILL BE
POSSIBLE WITH THE LINE. THE MAIN WEATHER HAZARD WILL BE THE
LOCALLY DAMAGING WIND POTENTIAL. IN ADDITION... AN ISOLATED
TORNADO OR TWO MAY BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS EVENING. SPOTTERS
SHOULD REPORT SEVERE WEATHER AS SOON AS IT IS SAFE TO DO SO. PLEASE
STAY TUNED FOR LATER WATCHES AND WARNINGS.

In the hours before

Special weather statement, Jan 30, 7:59 PM EST, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
759 PM EST WED JAN 30 2013

NCZ021-022-038-039-310230-
DAVIDSON-FORSYTH-GUILFORD-RANDOLPH-
759 PM EST WED JAN 30 2013

...A BAND OF HEAVY SHOWERS WITH ISOLATED THUNDER AND GUSTY WINDS
WILL MOVE ACROSS RANDOLPH...GUILFORD...FORSYTH AND DAVIDSON COUNTIES
THROUGH 930 PM EST...

AT 754 PM EST...DOPPLER RADAR INDICATED A BAND OF SHOWERS ALONG A
LINE EXTENDING FROM 9 MILES WEST OF DONNAHA TO 41 MILES SOUTHWEST OF
LINWOOD...OR ALONG A LINE EXTENDING FROM EAST BEND TO 23 MILES WEST
OF CONCORD...MOVING NORTHEAST AT 45 MPH.

LOCATIONS AFFECTED INCLUDE...WINSTON-SALEM...GREENSBORO...
LEXINGTON...AND ASHEBORO.

HAZARDS INCLUDE...
GUSTY WINDS OF 40 TO 50 MPH.
HEAVY RAINFALL AND MINOR POOR DRAINAGE FLOODING.

SEEK SHELTER IN A NEARBY BUILDING. STRONG WINDS ARE CAPABLE
OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...POTTED
PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3612 8050 3614 8044 3626 8045 3625 7956
      3553 7956 3552 8019 3558 8021 3568 8034
      3571 8033 3574 8046 3584 8049 3585 8039
      3589 8042 3589 8037 3596 8038 3599 8043
      3602 8042 3606 8047 3604 8050 3609 8052
TIME...MOT...LOC 0054Z 232DEG 41KT 3625 8054 3555 8093

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 30, 7:59 PM ESTSpecial Weather StatementRAHDavidson, Forsyth, Guilford, Randolph91 min
Jan 30, 8:45 PM ESTSevere Thunderstorm WarningRAHAnson, Montgomery, Richmond, Stanly60 min
Jan 30, 8:48 PM ESTSevere Thunderstorm WarningRAHGuilford, Randolph57 min
Jan 30, 9:29 PM ESTAreal Flood AdvisoryRAHGuilford3 hr
Jan 30, 9:40 PM ESTSevere Thunderstorm WarningRAHAlamance, Chatham, Guilford, Orange, Randolph80 min
Jan 30, 9:46 PM ESTSevere Thunderstorm WarningRAHAnson, Montgomery, Moore, Richmond, Stanly59 min
Jan 30, 10:21 PM ESTSevere Thunderstorm WarningRAHGranville, Person54 min
Jan 30, 10:52 PM ESTSpecial Weather StatementRAHHarnett, Hoke, Lee, Moore, Scotland53 min
Jan 30, 11:08 PM ESTSpecial Weather StatementRAHDurham, Orange, Wake52 min
Jan 30, 11:17 PM ESTSpecial Weather StatementRAHGranville, Vance43 min
Jan 30, 11:51 PM ESTSpecial Weather StatementRAHFranklin, Johnston, Vance, Wake, Warren69 min
Jan 30, 11:53 PM ESTSpecial Weather StatementRAHCumberland, Harnett, Johnston, Sampson67 min
Jan 31, 12:39 AM ESTSevere Thunderstorm WarningRAHJohnston, Sampson, Wayne, Wilson51 min
Jan 31, 12:45 AM ESTSpecial Weather StatementRAHEdgecombe, Halifax, Nash, Wilson75 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.